Alert archive / Alabama / Flash Flood Warnings in 2015

Flash Flood Warning 16, NWS Huntsville, AL

December 25, 2015Cullman County, Alabama

NWS Huntsville, AL issued this flash flood warning at Dec 25, 2015, 3:45 PM CST for Cullman County, Alabama. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 25, 2015, 3:45 PM CST (21:45 UTC)
Expired
Dec 25, 2015, 8:45 PM CST
In force
5 hr
Issued by
NWS Huntsville, AL
Area
Storm-based polygon
Flood severity
None

County Cullman County, AL

The radar

The Birmingham radar (KBMX), 86 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.8 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2015-12-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 803 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2015-12-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 270 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
803 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
638 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
270 m²/s²
0-3 km storm-relative helicity
370 m²/s²
Significant tornado parameter
1.1
Supercell composite
5.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

270 
WGUS54 KHUN 252145
FFWHUN
ALC043-252345-
/O.NEW.KHUN.FF.W.0016.151225T2145Z-151225T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
345 PM CST FRI DEC 25 2015

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN CULLMAN COUNTY IN NORTH CENTRAL ALABAMA...

* UNTIL 545 PM CST
    
* AT 344 PM CST...DOPPLER RADAR INDICATED PERSISTENT THUNDERSTORMS
  PRODUCING HEAVY RAIN ACROSS EXTREME SOUTHERN CULLMAN COUNTY NEAR
  ARKADELPHIA AND COLONY. UP TO ONE INCH OF RAIN HAS ALREADY FALLEN.
  FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY AS THE HEAVY RAIN
  CONTINUES AND RUNOFF FROM UPSTREAM FLOODING FILTERS INTO THE
  REGION.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  COLONY...BREMEN...WILBURN...BLACK BOTTOM...ARKADELPHIA AND SMITH
  LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3389 8701 3390 8710 3392 8708 3399 8715
      3399 8711 3402 8711 3401 8674 3395 8679
      3396 8682 3394 8682 3395 8684 3393 8686
      3394 8688 3392 8689 3391 8692 3387 8692
      3386 8696 3386 8699

$$

BCC
2 follow-up statements
619 
WGUS54 KHUN 252317
FFWHUN
ALC043-260245-
/O.EXT.KHUN.FF.W.0016.000000T0000Z-151226T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
517 PM CST FRI DEC 25 2015

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN CULLMAN COUNTY IN NORTH CENTRAL ALABAMA...

* UNTIL 845 PM CST

* AT 515 PM CST...EMERGENCY MANAGEMENT REPORTED FLASH FLOODING
  ACROSS MUCH OF CULLMAN COUNTY. MANY ROADS ARE STILL COVERED BY
  FAST FLOWING WATER. IN SEVERAL AREAS OF NORTHEASTERN CULLMAN
  COUNTY...BRIDGES HAVE BEEN WASHED AWAY ENTIRELY. WHILE THE RAIN IS
  NOT AS HEAVY AS EARLIER TODAY...FLOODING WILL CONTINUE WELL INTO
  THE EVENING. PLEASE DO NOT DRIVE UNLESS YOU HAVE TO. IT IS HARDER
  AT NIGHT TO RECOGNIZE IF A ROAD IS FLOODED!

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  COLONY...BREMEN...WILBURN...BLACK BOTTOM...ARKADELPHIA AND SMITH
  LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3389 8701 3390 8710 3392 8708 3399 8715
      3399 8711 3402 8711 3401 8674 3395 8679
      3396 8682 3394 8682 3395 8684 3393 8686
      3394 8688 3392 8689 3391 8692 3387 8692
      3386 8696 3386 8699

$$

73
898 
WGUS74 KHUN 260238
FFSHUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
838 PM CST FRI DEC 25 2015

ALC043-260247-
/O.EXP.KHUN.FF.W.0016.000000T0000Z-151226T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CULLMAN AL-
838 PM CST FRI DEC 25 2015

...THE FLASH FLOOD WARNING FOR SOUTHWESTERN CULLMAN COUNTY WILL
EXPIRE AT 845 PM CST...

HEAVY RAIN HAS SUBSIDED ACROSS MUCH OF NORTHERN ALABAMA. WHILE SLOW
MOVING FLOODING REMAINS A THREAT...THE THREAT FOR FAST PACED FLASH
FLOODING HAS ENDED.

A FLOOD WARNING REMAINS IN EFFECT FOR MUCH OF NORTH ALABAMA
THROUGH TONIGHT. 

LAT...LON 3389 8701 3390 8710 3392 8708 3399 8715
      3399 8711 3402 8711 3401 8674 3395 8679
      3396 8682 3394 8682 3395 8684 3393 8686
      3394 8688 3392 8689 3391 8692 3387 8692
      3386 8696 3386 8699

$$

73

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Dec 25, 11:54 AM CST, 3 hours 51 minutes earlier.

Area forecast discussion, Dec 25, 11:54 AM CST, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1154 AM CST FRI DEC 25 2015

.UPDATE...
FOR 18Z TAFS

&&

.DISCUSSION...
/ISSUED 1054 AM CST FRI DEC 25 2015/
INVERTED TROF/STALLED CDFNT EXTENDING FROM NRN MS THRU MID TN AND
INTO KY ALONG WITH STRONG SRLY 8H WINDS HAS CREATED A VERY HEAVY RAIN
EVENT ACROSS THE TN VALLEY. AT 1045 AM THE NWS IN HUN HAS RECEIVED
MANY REPORTS OF WIDESPREAD FLOODING. THIS ALSO INCLUDES SEVERAL
WATER RESCUES...A WASHED OUT BRIDGE AND NUMEROUS FLOODING SITUATIONS.
EXPECT THIS HEAVY RAIN TO CONTINUE FOR THE REMAINDER OF THE AFTN. THE
HVY RAIN SHOULD BEGIN TO TAPER OFF TONIGHT. OTHERWISE LOWERED TEMPS
INTO THE MID/UPPER 60S AND RAISED POPS TO 100%.

007

.AVIATION...
/ISSUED 533 AM CST FRI DEC 25 2015/
FOR 12Z TAFS...A STALLED BOUNDARY OVER NW MS AND GOOD 8H FLOW OUT OF
THE GULF OF MEXICO WILL SET THE STAGE FOR A HVY RAIN EVENT OVER THE
TN VALLEY TODAY AND TONIGHT. THERE WILL ALSO BE ENOUGH LOW LEVEL
SHEAR/CAPES FOR SCT TSRA. RADARS ARE SHOWING SHRA/TSRA ARE
INCREASING IN AREAL COVERAGE ATTM AND EXPECT THIS TREND TO CONTINUE
FOR THE REST OF THE MRNG AND AFTN. THE SHRA/TSRA ACTIVITY SHOULD
BEGIN TO DIMINISH AFTER 06Z. EXPECT MAINLY MVFR AND IFR CONDITIONS
THRU THE FCST PERIOD FOR BOTH KMSL AND KHSV.

007

.PREV DISCUSSION...
/ISSUED 310 AM CST FRI DEC 25 2015/
ANOTHER TRICKY FORECAST THIS CHRISTMAS MORNING! AS OF 09Z A
SHORTWAVE IS MOVING OUT OF THE GULF AS WELL AS THE SUBTROPICAL RIDGE
NOSING NORTH. THESE WILL CONTINUE TO PUSH SHOWERS AND THUNDERSTORMS
NORTH THROUGH THE AREA. PW VALUES UPWARDS OF 1.5 INCHES STREAMING IN
FROM THE SOUTH COUPLED WITH SOME WEAK INSTABILITY WILL SUSTAIN THESE
SHOWERS/THUNDERSTORMS AT LEAST IN THE VERY NEAR TERM. AFTER 10-12Z
THIS MORNING...THE LLJ REALLY RAMPS UP FROM THE SOUTH AND SHEAR
INCREASES QUICKLY TO 30-40KT AT 0-1KM. WITH DEW POINTS ALREADY
INCHING UP AND REACHING INTO THE UPPER 60S THIS MORNING...INSTABILITY
WILL QUICKLY INCREASE AS RESULT OF THAT AND HEATING WITH SUNRISE.
ONCE THE ATMOSPHERE COMPLETELY SATURATES EARLY THIS
AFTERNOON...INSTABILITY BECOMES MORE ELEVATED IN NATURE BUT WILL
STILL BE SUFFICIENT TO SUPPORT THUNDERSTORMS. ALL OF THESE FACTORS
WILL HELP SUSTAIN THE PREVIOUSLY MENTIONED SHOWERS AND HELP TO
INITIATE NEW SHOWERS AND THUNDERSTORMS ACROSS THE CWA AND TO THE
SOUTH AND MOVE SLOWLY NORTH-NORTHEAST.

AT THE SAME TIME...THE FRONT THAT WENT THROUGH THE AREA THURSDAY
MORNING MOVED BACK NORTH THURSDAY NIGHT. AS OF 09Z THIS FRONT LOOKS
TO BE LOCATED ALONG THE MS/AR BORDER WITH A SOMEWHAT DISORGANIZED
LINE OF SHOWERS/THUNDERSTORMS STRETCHING THROUGH EASTERN TN, DOWN
THROUGH NW MS AND SE AR. TO NOTE...THE LINE IS PROGRESSING A BIT
QUICKER THAN ORIGINALLY THOUGHT AND SEVERE STORMS ARE MOVING THROUGH
CENTRAL MS AS OF 09Z. THIS TIMING WILL NEED TO BE MONITORED AS IT
APPROACHES THE CWA. THE LOCAL AREA WILL CONTINUE TO BE ENTRENCHED IN
A WARM AND MOIST WARM SECTOR AHEAD OF THIS FRONT. AS THE FRONT
APPROACHES...THE QUESTION WHAT HAPPENS IF THESE TWO SYSTEMS MEET AND
TIMING WILL BE CRUCIAL. LEANING OFF OF SPC'S DAY ONE GUIDANCE AND
LOOKING AT THE NEWER HI RES RUNS (HRRR,RAP,NMM,ARW ALL
SIMILAR)...THEY ARE ALL SUPPORTING A MORE ORGANIZED LINE OF
THUNDERSTORMS BY 15-18Z. THIS IS LIKELY INDICATING A
STRENGTHENING/INCREASING COVERAGE OF THE LINE THAT IS ALREADY IN
CENTRAL MS. THERE WILL BE ENOUGH INSTABILITY/SHEAR TO SUSTAIN A
SQUALL LINE AND EVEN SUPPORT A FEW ISOLATED THUNDERSTORMS AHEAD OF
IT. MY CONCERN WOULD BE HOW SATURATED THE ENVIRONMENT IS AND IF THAT
WILL LIMIT SOME OF THE INSTABILITY AND HOW STRONG THE THUNDERSTORMS
GET. BUT IF THAT DOES NOT OCCUR...WE COULD SEE SOME EMBEDDED SEVERE
THUNDERSTORMS IN THE LINE. DUE TO THE STRONG LOW LEVEL SHEAR...CANNOT
RULE OUT A TORNADO BUT THE THREAT FOR THAT SEEMS LOW OVERALL.

REGARDLESS...ALL THUNDERSTORMS TODAY WILL BE EFFICIENT RAIN PRODUCERS
WITH PW UPWARDS OF 1.5-2 INCHES POSSIBLE. AS WELL...THE STRONG SW
FLOW ALOFT IS PARALLEL BOTH TO THE NORTHWARD MOVING SHORTWAVE THIS
MORNING AND THE FRONTAL BOUNDARY THIS AFTERNOON. THIS WILL LEAD TO
TRAINING OF SHOWERS AND THUNDERSTORMS THAT DO DEVELOP. THIS CONTINUES
TO SUPPORT THE FLOOD WATCH THAT IS IN EFFECT LEADING TO RIVER
FLOODING ISSUES AND MOST LIKELY A FEW INSTANCES OF FLASH FLOODING.

THE ISSUE THEN BECOMES WHAT HAPPENS AFTER ABOUT 21-00Z. THE FRONT
WILL WASH OUT/STALL AT SOME POINT WITH HIRES GUIDANCE WANTING TO
PUSH THE FRONT AND THE LINE OF THUNDERSTORMS THROUGH MUCH OF OUR
AREA BEFORE STALLING. ON THE OTHER HAND THE GLOBAL MODELS/NAM WANT
TO KEEP THE BULK OF THE PRECIP IN OUR NW COUNTIES BEFORE WASHING
OUT. EVENTUALLY OVERNIGHT THE SUBTROPICAL RIDGE AS IT CONTINUES TO
BUILD WILL PUSH THE FRONT BACK NORTH AGAIN WITH CONTINUED SHOWERS
ALONG IT AND MAYBE A FEW THUNDERSTORMS SINCE INSTABILITY AND SHEAR
WILL BE WEAKER AT THIS TIME.

QPF FOR TODAY THROUGH SATURDAY IS TRICKY BECAUSE OF WHERE THE
BOUNDARIES ULTIMATELY SET UP AND WHAT HAPPENS WITH THE FRONT. OUTSIDE
OF THE HIRES MODELS...HIGHEST AMOUNTS STILL LOOK TO BE IN THE
NORTHWESTERN HALF OF THE CWA BUT IF THE FRONT SINKS FARTHER
SOUTH...THE WHOLE AREA WILL SEE MORE QPF. RIGHT NOW GENERAL AVERAGE
AMOUNTS FOR TOTAL RAINFALL IS ABOUT 1 - 2.5 INCHES (AFTER 12Z FRIDAY) BUT
THAT IS AN AVERAGE...LOCALLY HIGHER AMOUNTS WILL OCCUR.

WITH CONTINUED MOIST SOUTHERLY FLOW AND ISENTROPIC UPGLIDE OVER THE
AREA SATURDAY AND INTO SUNDAY...IT IS HARD TO MAKE A CASE FOR
LOWERING POPS ANYTHING BELOW CHANCE. SUNDAY LOOKS A LITTLE DRIER AS
THE NEXT SYSTEM STARTS TO WRAP UP AND MOVE EAST...SO DID LOWER TO
SLIGHT CHANCE ON THIS FORECAST UPDATE. BUT THE WEEKEND LOOKS TO
CONSIST OF SCATTERED LIGHT TO MODERATE RAIN SHOWERS.

RECORD BREAKING WARMTH WILL CONTINUE THIS WEEKEND WITH HIGHS TODAY
IN THE LOWER 70S... SATURDAY INTO THE MIDDLE 70S AND SUNDAY MAYBE A
DEG OR TWO COOLER. LOWS EACH NIGHT WILL BE IN THE MIDDLE TO UPPER
60S WHICH IS WELL ABOVE THE NORMAL HIGHS FOR THIS TIME OF YEAR
(LOWER 50S).

LN

LONG TERM (SUNDAY NIGHT THROUGH FRIDAY NIGHT)...
MODELS ARE BECOMING MORE CONSISTENT IN THEIR PLACEMENT OF THE SYSTEM
FOR THE UPCOMING WEEK. THE UPPER LOW CUTS OFF OVER EASTERN TEXAS
WITH THE ECMWF DEEPER BY AROUND 10MB AT 12Z MONDAY. THE WARM FRONT
WILL LIKELY DEVELOP TO THE NORTH OF THE AREA BUT WITH ISENTROPIC
LIFT AND A LLJ FROM THE SOUTH...SHOWERS WILL STILL BE POSSIBLE SUNDAY
NIGHT AHEAD OF THE MAIN SYSTEM. LOOKS LIKE THE BULK OF THE RAINFALL
WILL BE BETWEEN 12-18Z MONDAY WITH GFS DRY AFTER 00Z AND THE ECMWF
DRY AFTER 06Z TUES...SO STILL SOME TIMING DIFFERENCES. THUNDERSTORMS
WILL BE LIKELY ALONG THIS LINE BUT THE QUESTION WILL BE HOW
STRONG/SEVERE THEY GET. ONCE AGAIN...THE BULK OF THE UPPER SUPPORT
STAYS WELL TO OUR NORTH (GFS KEEPS IT FARTHER SOUTH/CLOSER TO THE
AREA). BUT WITH SUFFICIENT SHEAR...AT LEAST MODERATE CAPE FOR THIS
TIME OF YEAR AND A STRONG SURFACE BOUNDARY...STRONG TO POTENTIALLY
SEVERE THUNDERSTORMS ARE POSSIBLE. IT WILL ULTIMATELY DEPEND ON THE
LIFT AND IF IT CAN COINCIDE WITH THE WARM SECTOR AND LLJ.
WIND...OUTSIDE OF THUNDERSTORMS...WILL BE AN ISSUE AS WELL. GUSTS
AROUND 25 MPH ARE FORECAST NOT BUT WILL NOT BE SURPRISED IF THAT
INCREASES AS WE GET CLOSER.

SHOULD BE DRY TUE AND MOST OF WED UNTIL ANOTHER BOUNDARY SETS UP
OVER THE SOUTHEAST STATES WHICH MAY OR MAY NOT IMPACT THE
REGION...DUE TO VARIOUS DIFFERENCES IN GUIDANCE. DRY CONDITIONS ONCE
AGAIN EXPECTED THU EVENING INTO SATURDAY. TEMPERATURES WILL FINALLY
BEGIN TO FALL ON TUESDAY BEHIND THE COLD FRONT AND HIGHS WILL ONLY
GET INTO THE MIDDLE TO UPPER 50S AND CONTINUE TO FALL THROUGH THE
WEEK WITH HIGHS FRIDAY IN THE UPPER 40S. LOWS WILL FOLLOW A SIMILAR
PATTERN AND FALL INTO THE UPPER 40S MONDAY NIGHT AND DOWN TO THE
LOWER 30S THURSDAY NIGHT.

LN

&&

.AVIATION...
FOR 18Z TAFS...HEAVY RAIN ALONG WITH SCT TSRA WILL CONTINUE FOR THE
REST OF THE AFTN AND INTO THE EVENING. THE STALLED CDFNT TO THE WEST
OF THE TAF SITES WILL BEGIN TO MOVE NORTH TONIGHT AS A WARM FRONT.
THIS WILL ALLOW THE RAIN/TSRA TO TAPER OFF ARND MIDNIGHT. THERE MAY
BE VFR CONDITIONS BRIEFLY OVER THE TAF SITES THIS AFTN...BUT OVERALL
EXPECT MVFR WITH OCCASIONAL IFR FOR THE REMAINDER OF THE FCST
PERIOD.

007

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...FLOOD WATCH THROUGH LATE TONIGHT FOR ALZ001>010-016.

TN...FLOOD WATCH THROUGH LATE TONIGHT FOR TNZ076-096-097.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Dec 25, 11:14 AM CST, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1114 AM CST FRI DEC 25 2015

ALZ001>010-016-TNZ076-096-097-260200-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1114 AM CST FRI DEC 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ALABAMA...
NORTHEAST ALABAMA...NORTHWEST ALABAMA AND SOUTHERN MIDDLE
TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A HEAVY RAIN EVENT WILL CONTINUE FOR THE REMAINDER OF THE AFTERNOON
AND INTO THE EVENING. 3 TO 6 INCHES OF RAIN...WITH HIGHER AMOUNTS
WILL BE POSSIBLE BY EARLY SATURDAY MORNING. THE BEST CHANCE OF HEAVY
RAIN WILL BE EAST OF INTERSTATE 65. THE RAIN WILL BEGIN TO TAPER OFF
AROUND MIDNIGHT. AS A RESULT A FLOOD WATCH IS IN EFFECT THROUGH 6 AM
SATURDAY MORNING.

IN ADDITION TO HEAVY RAIN...STRONG TO SEVERE THUNDERSTORMS WILL BE
POSSIBLE WITH DAMAGING WIND GUSTS THE MAIN THREAT. HOWEVER A BRIEF
TORNADO CAN NOT BE RULED OUT...ALTHOUGH THE OVERALL THREAT OF
TORNADOES WILL BE LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED FOR SATURDAY AND
SATURDAY NIGHT. HOWEVER...ANOTHER ROBUST STORM SYSTEM IS EXPECTED TO
IMPACT THE AREA BEGINNING PERHAPS AS EARLY AS SUNDAY...WITH EFFECTS
LINGERING INTO EARLY NEXT WEEK. A FEW THUNDERSTORMS DURING THIS
PERIOD COULD BE STRONG TO SEVERE.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY
BE NEEDED LATER THIS MORNING THROUGH THE EVENING.

In the hours before

Local storm report, Dec 25, 1:13 PM CST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
113 PM CST FRI DEC 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 PM     HEAVY RAIN       HODGES                  34.33N 87.93W
12/25/2015  E0.00 INCH       FRANKLIN           AL   EMERGENCY MNGR

            HEAVY RAIN LED TO A 12 FOOT SINK HOLE NEAR HODGES.

&&

JCHACE
Local storm report, Dec 25, 2:04 PM CST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
204 PM CST FRI DEC 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     FLOOD            2 SW GOOD SPRINGS       34.92N 87.22W
12/25/2015                   LAUDERDALE         AL   EMERGENCY MNGR

            COUNTY ROAD 156 AT THE DEELICK BRANCH IS IMPASSABLE.

0140 PM     FLOOD            5 NNE ROGERSVILLE       34.89N 87.26W
12/25/2015                   LAUDERDALE         AL   EMERGENCY MNGR

            COUNTY ROAD 534 CLOSED WHERE IT INTERSECTS ANDERSON
            CREEK.

&&

JCHACE
Local storm report, Dec 25, 2:25 PM CST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
225 PM CST FRI DEC 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     FLOOD            2 WNW CAPSHAW           34.79N 86.83W
12/25/2015                   LIMESTONE          AL   FIRE DEPT/RESCUE

            APPOXIMATELY 6 TO 8 INCHES OF WATER WAS REPORTED INSIDE
            THE EAST LIMESTONE FIRE AND RESCUE STATION.

&&

JCHACE
Local storm report, Dec 25, 2:47 PM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
247 PM CST FRI DEC 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     FLOOD            FAIRVIEW                34.25N 86.69W
12/25/2015                   CULLMAN            AL   EMERGENCY MNGR

            SEVERAL FEET OF WATER INSIDE OF A HOME IN FAIRVIEW.

0245 PM     FLOOD            2 NE CROSSVILLE         34.31N 85.97W
12/25/2015                   DEKALB             AL   TRAINED SPOTTER

            APPROXIMATELY 3 FEET OF WATER COVERING THE BRIDGE ON
            COUNTY ROAD 191.

&&

JCHACE
Local storm report, Dec 25, 2:59 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
259 PM CST FRI DEC 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1256 PM     FLOOD            5 NNW HUSTLEVILLE       34.38N 86.19W
12/25/2015                   MARSHALL           AL   DEPT OF HIGHWAYS

            PORTIONS OF ALABAMA HIGHWAY 227 IMPASSABLE DUE TO A
            MUDSLIDE.

&&

JCHACE
Local storm report, Dec 25, 3:29 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
329 PM CST FRI DEC 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     FLOOD            4 N CULLMAN             34.23N 86.85W
12/25/2015                   CULLMAN            AL   PUBLIC

            WATER COMPLETELY COVERING BRIDGE OVER GEORGE LAKE.
            RELAYED VIA SOCIAL MEDIA.

&&

JCHACE

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 8:40 PM CSTRiver Flood WarningHUNMadison58 hr
Dec 24, 8:43 PM CSTRiver Flood WarningHUNJackson, Madison, Marshall5 days
Dec 24, 8:44 PM CSTRiver Flood WarningHUNLawrence4 days
Dec 25, 5:02 AM CSTSpecial Weather StatementHUNMarshall43 min
Dec 25, 5:28 AM CSTSpecial Weather StatementHUNCullman32 min
Dec 25, 6:23 AM CSTSpecial Weather StatementHUNMarshall52 min
Dec 25, 7:26 AM CSTSpecial Weather StatementHUNJackson34 min
Dec 25, 7:55 AM CSTSpecial Weather StatementHUNFranklin50 min
Dec 25, 8:00 AM CSTAreal Flood WarningHUNLauderdale, Limestone, Madison6 hr
Dec 25, 8:02 AM CSTSpecial Weather StatementHUNMadison43 min
Dec 25, 8:18 AM CSTAreal Flood WarningHUNCullman, Marshall, Morgan6 hr
Dec 25, 8:45 AM CSTAreal Flood WarningHUNJackson, Madison, Marshall6 hr
Dec 25, 8:46 AM CSTSpecial Weather StatementHUNJackson29 min
Dec 25, 8:54 AM CSTSpecial Weather StatementHUNLawrence, Limestone, Madison, Morgan66 min
Dec 25, 8:55 AM CSTAreal Flood WarningHUNFranklin, Lawrence, Morgan6 hr
Dec 25, 9:12 AM CSTSpecial Weather StatementHUNJackson63 min
Dec 25, 9:24 AM CSTRiver Flood WarningHUNMadison33 hr
Dec 25, 9:38 AM CSTSpecial Weather StatementHUNMarshall52 min
Dec 25, 9:48 AM CSTFlash Flood WarningHUNLawrence, Limestone, Madison, Morgan6 hr
Dec 25, 9:55 AM CSTAreal Flood WarningHUNDeKalb, Jackson, Marshall6 hr
Dec 25, 10:18 AM CSTSevere Thunderstorm WarningHUNDeKalb27 min
Dec 25, 10:23 AM CSTAreal Flood WarningHUNColbert, Franklin, Lauderdale, Lawrence6 hr
Dec 25, 10:51 AM CSTFlash Flood WarningHUNDeKalb, Jackson, Marshall4 hr
Dec 25, 10:58 AM CSTSevere Thunderstorm WarningHUNDeKalb, Marshall32 min
Dec 25, 11:48 AM CSTFlash Flood WarningHUNCullman9 hr
Dec 25, 12:30 PM CSTFlash Flood WarningHUNColbert, Franklin, Lawrence6 hr
Dec 25, 1:00 PM CSTRiver Flood WarningHUNColbert, Lauderdale10 days
Dec 25, 1:00 PM CSTRiver Flood WarningHUNColbert, Lauderdale, Limestone, Morgan7 days
Dec 25, 1:21 PM CSTRiver Flood WarningHUNMadison, Marshall, Morgan6 days
Dec 25, 1:29 PM CSTFlash Flood WarningHUNJackson, Madison, Marshall, Morgan6 hr
Dec 25, 1:56 PM CSTAreal Flood WarningHUNColbert, Jackson, Lauderdale, Lawrence, Limestone, Madison6 hr
Dec 25, 2:34 PM CSTFlash Flood WarningHUNDeKalb, Jackson, Marshall6 hr
Dec 25, 4:26 PM CSTAreal Flood WarningHUNColbert, Franklin, Lawrence, Limestone, Madison, Morgan25 hr

Nearby

Flash Flood Warnings in Alabama, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.